Alabama deputy exposed to suspected fentanyl taken to hospital for treatment
Published 2:04 pm Thursday, February 16, 2023
An Alabama sheriff’s deputy had to be taken to a hospital this week after he became sick after being exposed to an suspected opioid substance he encountered during a traffic stop, his office reported.
The deputy is fine now, but became dizzy and glossy eyed after coming in contact with a suspect that is now being tested to see if it is fentanyl.
The Autauga County Sheriff’s Office reported the incident on social media to underscore for the public the dangers of such substances.
“The supervisors on shift exhibited proper training by noticing the deputies demeanor along with symptoms and administering Narcan,” Autuaga sheriff’s office personal wrote on social media. “The deputy himself followed proper procedure while searching the car he pulled over.
“He was wearing gloves, but still fell victim to exposure.”
He was treated and released from the hospital. The CDC describes fentanyl as a synthetic opioid that is 50 to 100 times more potent than morphine. And a flood of illegally manufactured fentanyl has come into the United States and is blamed for a growing number of overdose deaths.
“Please stay aware of your surroundings and substances you come in contact with. Fentanyl can be very harmful, and in some cases, deadly.”